Hail, Greene
- When
- May 10, 11:03 AM CST
- Where
- Greene County, 2 mi SW of Fair Grove
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.367, -93.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 1:11 AM CST, 9 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 AM CDT WED MAY 10 2006 ...SIGNIFICANT FLASH FLOODING POSSIBLE OVER SOUTHERN MISSOURI TODAY... MAIN FOCUS IN THE SHORT TERM WILL BE WITH THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THROUGH TODAY. CONDITIONS ARE DEVELOPING INTO A SERIOUS FLASH FLOOD POTENTIAL FOR TODAY ACROSS SOUTHERN MISSOURI. CONVECTION ONGOING ACROSS SOUTHERN MISSOURI THIS MORNING DEVELOPING OUT AHEAD OF THE MAIN SHORTWAVE STILL FURTHER TO THE WEST ACROSS KANSAS. SURFACE FRONT STILL DRAPED ACROSS SOUTHERN MISSOURI EARLY THIS MORNING WITH DEWPOINTS IN THE 60S SOUTH OF THE FRONT AND INTO THE 50S NORTH OF THE FRONT. UPPER SHORTWAVE SHOULD SHIFT TO THE EAST ACROSS THE AREA TODAY AS PRETTY STRONG UPPER LEVEL JET (100+ KTS) DIVES SOUTEHAST INTO THE CENTRAL PLAINS. CWA WILL BE CAUGHT IN BETWEEN AN EXITING JET STREAK AND THE ONE PUSHING INTO THE PLAINS AND WILL MAXIMIZE THE UPPER LEVEL DIVERGENCE ACROSS THE CWA THIS MORNING AND EARLY AFTERNOON. SURFACE LOW IS EXPECTED TO TRACK NORTHEAST ALONG THE FRONTAL BOUNDARY WHICH SHOULD MOVE EAST OF THE CWA BY MIDDAY. PRETTY GOOD WRAP AROUND MOISTURE ASSOCIATED WITH THE STRONG SYNOPTIC LOW ALMOST LIKE A GOOD WINTERTIME LOW...EXPECTED TO BRING SIGNIFICANT RAINFALL WITH EMBEDDED THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. CURRENT REGIONAL RADAR SHOWS THUNDERSTORMS STRETCHING ALL THE WAY BACK INTO THE TEXAS PANHANDLE REGION WHICH IS EXPECTED TO TRAIN INTO THE AREA LATER TODAY. WOULD NOT BE SURPRISED TO SEE RAINFALL AMOUNTS OF 3 TO 5 INCHES IN LOCATIONS ACROSS SOUTHERN MISSOURI BY THE END OF THE EVENT. WE CURRENTLY HAVE A FLASH FLOOD WATCH GOING SOUTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 4 PM AND THIS LOOKS GOOD FOR NOW. MAIN UPPER SYSTEM WILL PUSH SOUTH INTO NORTHERN MISSOURI AND ILLINOIS TONIGHT QUICKLY SHIFTING PRECIPITATION EASTWARD BY EVENING. HAVE LOWERED TEMPERATURES QUITE A BIT FROM PREVIOUS FORECAST FOR TODAY WITH EXPECTED RAINFALL...KEEPING THE WARMER READINGS TO THE NORTHWEST WHERE PRECIPITATION CHANCES WILL BE THE LEAST AND END THE QUICKEST THIS AFTERNOON. FURTHER SOUTHEAST CLOUDS AND CONTINUED PRECIPITATION WILL KEEP TEMPERATURES DOWN IN THE LOW 60S. UPPER LOW WILL CONTINUE TO MEANDER OVER ILLINOIS THROUGH THE WEEKEND BEFORE DROPPING SOUTHEAST INTO THE TENNESSEE VALLEY BY SUNDAY NIGHT. MAIN PRECIPITATION CHANCES AT THIS TIME APPEAR TO BE TO THE EAST OF THE CWA CLOSER TO THE VICINITY OF THE LOW BUT WOULD NOT BE SURPRISED TO SEE SOME WIDELY SCATTERED SHOWERS OVER THE EASTERN CWA THROUGH THE WEEKEND...ALTHOUGH CERTAINLY NO MAJOR PRECIPITATION EVENTS EXPECTED THROUGH THAT TIME PERIOD. HAVE LOWERED TEMPERATURES A BIT DURING THE NIGHTTIME IN THE LATER PERIODS AS COLDER AIR MASS IS EXPECTED TO AFFECT THE AREA WITH THE LOW DROPPING INTO THE TENNESSEE VALLEY. LINDENBERG && .AVIATION... FOR THE 06Z TAFS...CHALLENGING TAFS THIS CYCLE. SHRA/TSRA CONTINUE TO DEVELOP OVER OKLAHOMA WITH BAND APPEARING AS THOUGH IT WILL SET UP FROM NEAR KSGF WSW INTO OKLAHOMA. FOR NOW ONLY INCLUDED VCTS IN SGF AND LEFT TS OUT OF JLN...BUT TAFS WILL NEED TO BE AMENDED BASED ON RADAR TRENDS. RAIN WILL LIKELY BECOME MORE WIDESPREAD DURING THE DAY WEDNESDAY ESPECIALLY AT KSGF. AS SITUATION UNFOLDS LATER TAFS MAY NEED TO LOWER CIGS/VIS TO MVFR FOR WEDNESDAY BUT GIVEN UNCERTAINTY DECIDED TO ERR ON THE SIDE OF OPTIMISM FOR NOW. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...AREAS SOUTH OF A NEVADA TO OSAGE BEACH TO VIENNA LINE THROUGH 4 PM. KS...CHEROKEE AND CRAWFORD COUNTY THROUGH 4 PM. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT WED MAY 10 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS PRODUCING...
TORRENTIAL RAINFALL WITH FLASH FLOODING.
AREAS AFFECTED AND TIMING:
MAINLY SOUTH AND EAST OF A FORT SCOTT TO LAKE OF THE
OZARKS LINE THIS MORNING AND EARLY THIS AFTERNOON.
DISCUSSION:
THE FIRST WAVE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL
WAS MOVING OUT OF SOUTHWEST MISSOURI INTO EASTERN MISSOURI
EARLY THIS MORNING. THIS WAVE OF PRECIPITATION PRODUCED
A QUICK ONE TO TWO AND A HALF INCHES OF RAIN OVERNIGHT
ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR...ALONG
WITH NUMEROUS REPORTS OF FLASH FLOODING.
WAVE NUMBER TWO WAS PUSHING ACROSS SOUTHWEST MISSOURI
EARLY THIS MORNING AND IS EXPECTED TO MOVE ACROSS THE
SAME COUNTIES OF SOUTHERN MISSOURI THAT THE FIRST WAVE
MOVED ACROSS...ADDING TO THE FLASH FLOODING THREAT.
AN UPPER LEVEL DISTURBANCE WILL SHIFT EASTWARD INTO THE
AREA TODAY WHILE A SURFACE LOW PRESSURE SYSTEM WILL LIFT
NORTHEAST ALONG A COLD FRONT EAST OF THE AREA. THUNDERSTORMS
WITH TORRENTIAL RAINFALL WILL CONTINUE THROUGHOUT MUCH OF
THE DAY ACROSS SOUTHERN MISSOURI...ESPECIALLY SOUTH AND
EAST OF THE INTERSTATE 44 CORRIDOR. RAINFALL WILL GRADUALLY
END FROM WEST TO EAST DURING THE AFTERNOON. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE
WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE TODAY. THIS
WILL LEAD TO ADDITIONAL FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM FOR ALL OF
SOUTHERN MISSOURI AND PART OF EXTREME SOUTHEAST KANSAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER
SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF FLOODING
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLOOD 3 S MARSHFIELD 37.30N 92.91W
05/10/2006 WEBSTER MO EMERGENCY MNGR
6 TO 8 INCHES OF WATER WAS REPORTED OVER HIGHWAY B AND
RIDGE ROAD AT TURNBO CREEK. SEVERAL OTHER ROADS INCLUDING
STRINGTOWN...TEGUES AND HOMESTEAD ARE IMPASSABLE.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM FLASH FLOOD 6 N HOUSTON 37.41N 91.96W
05/10/2006 TEXAS MO LAW ENFORCEMENT
TEXAS COUNTY S.O. REPORTS THAT A SECTION OF ARTHERS CREEK
DRIVE NEAR ITS INTERSECTION WITH HIGHWAY 63 HAS BEEN
COMPLETELY WASHED OUT FROM FLASH FLOODING.
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD COMPETITION 37.48N 92.43W
05/10/2006 LACLEDE MO LAW ENFORCEMENT
LACLEDE COUNTY S.O. REPORTS THAT NUMEROUS ROADS IN THE
SOUTHEASTERN SECTION OF THE COUNTY HAVE BECOME IMPASSABLE
DUE TO FLASH FLOODING.
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD REEDS SPRING 36.75N 93.38W
05/10/2006 STONE MO LAW ENFORCEMENT
ROADS NEAR REEDS SPRING. TIME ESTIMATED.
0830 AM FLASH FLOOD SYCAMORE 36.70N 92.27W
05/10/2006 OZARK MO LAW ENFORCEMENT
HUDSON MILL ROAD 4 MILES SOUTH OF ROUTE H BY BRYANT
CREEK...HIGHWAY 95 6 MILES SOUTH OF ROUTE 14...ROUTE 181
4 MILES SOUTH OF ROUTE H FLOODED. TIME ESTIMATED.
0830 AM FLASH FLOOD WALNUT SHADE 36.73N 93.19W
05/10/2006 TANEY MO LAW ENFORCEMENT
BULL CREEK FLOODED AT ROUND MOUNTAIN ROAD AND SYCAMORE
CHURCH ROAD...AND ROADS ALONG COON CREEK AND TRIGGER
CREEK WERE FLOODED. TIME ESTIMATED.
0830 AM FLASH FLOOD POWELL 36.62N 94.18W
05/10/2006 MCDONALD MO LAW ENFORCEMENT
ROUTE E FLOODED. TIME ESTIMATED.
0830 AM FLASH FLOOD BUTTERFIELD 36.75N 93.91W
05/10/2006 BARRY MO LAW ENFORCEMENT
ROUTE U FLOODED. TIME ESTIMATED.
0830 AM FLASH FLOOD MCDOWELL 36.82N 93.79W
05/10/2006 BARRY MO LAW ENFORCEMENT
C HIGHWAY FLOODED ALONG FLAT CREEK. TIME ESTIMATED.
0830 AM FLASH FLOOD 3 N FORDLAND 37.20N 92.94W
05/10/2006 WEBSTER MO EMERGENCY MNGR
HIGHWAY FF FLOODED AT PANTHER CREEK. TIME ESTIMATED.
0830 AM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/10/2006 DOUGLAS MO LAW ENFORCEMENT
U HIGHWAY 5 MILES NORTH OF BRYANT CREEK. TIME ESTIMATED.
0830 AM FLASH FLOOD 5 W AVA 36.95N 92.75W
05/10/2006 DOUGLAS MO LAW ENFORCEMENT
Y HIGHWAY 4 MILES WEST OF ROUTE 5 ALONG COWSKIN CREEK.
TIME ESTIMATED.
0830 AM FLASH FLOOD 2 E AVA 36.95N 92.62W
05/10/2006 DOUGLAS MO LAW ENFORCEMENT
ROUTE FF 2 MILES NORTH OF HIGHWAY 14 FLOODED. TIME
ESTIMATED.
0830 AM FLASH FLOOD 1 NE AVA 36.96N 92.65W
05/10/2006 DOUGLAS MO LAW ENFORCEMENT
ROUTE EE ONE MILE FROM AD JUNCTION FLOODED. TIME
ESTIMATED.
0830 AM FLASH FLOOD 7 SE HARTVILLE 37.18N 92.42W
05/10/2006 WRIGHT MO LAW ENFORCEMENT
NORTH EE HIGHWAY ALONG GASCONADE CREEK FLOODED. TIME
ESTIMATED.
0830 AM FLASH FLOOD 2 E ROCKBRIDGE 36.79N 92.37W
05/10/2006 OZARK MO LAW ENFORCEMENT
HIGHWAY 95 SIX MILES SOUTH OF ROUTE 14 FLOODED. TIME
ESTIMATED.
0830 AM FLASH FLOOD 3 WSW CLEAR SPRINGS 37.08N 91.90W
05/10/2006 TEXAS MO LAW ENFORCEMENT
ROUTE U ONE MILE SOUTH OF HIGHWAY 137 FLOODED. TIME
ESTIMATED.
0830 AM FLASH FLOOD 3 S BOSS 37.60N 91.19W
05/10/2006 DENT MO LAW ENFORCEMENT
HUZZAH CREEK FLOODED ONTO ROADS BORDERING HIGHWAY AC.
TIME ESTIMATED.
0830 AM FLASH FLOOD 2 SW CABOOL 37.10N 92.13W
05/10/2006 TEXAS MO LAW ENFORCEMENT
ROUTE EE 2.5 MILES EAST OF HIGHWAY AD FLOODED. TIME
ESTIMATED.
&&
MTERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 7 ENE OZARK 37.06N 93.09W
05/10/2006 CHRISTIAN MO PUBLIC
CREEK NEAR WEBSTER AND CHRISTIAN COUNTY LINE IN NORTHEAST
CHRISTIAN COUNTY IS OUT OF ITS BANKS AND OVER LOCAL
ROADWAYS.
&&
GAGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL 2 SW FAIR GROVE 37.36N 93.18W
05/10/2006 E0.75 INCH GREENE MO PUBLIC
&&
HATCHThe Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 17:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508738.